Disappointed

I had the fraxel re:pair laser treatment on my...

I had the fraxel re:pair laser treatment on my face three weeks ago and not only am I still very red, but I now have acne all over my chin area. My skin looks worse than before I had the treatment and regret having it done. No web site I have visited provides the real! recovery time for such a procedure.

Was this review helpful? 12 others found this helpful

Comments (18)

Sort by

***This post is against RealSelf Community Guidelines and has been removed****

  • Reply
Hi Nigel click on my picture and email me. I will provide you with details.
  • Reply
Hi Reddy, can you tell me where you got your co2 fraxel done? I’m a 21 yo male with really fair skin, persistent redness (been using benzyl peroxide daily with a moisturiser for a few years), mild acne (pimples and blackheads) and a bit of light-medium scarring (had bad acne when younger). Have found one place in Sydney on the North Shore that does it. They say Co2 fraxel will reduce scarring by around 30% and Erbium/co2 will be around 80%, however they wouldn’t show pics because they said it looks terrible! I am planning to take a few weeks off in November and am considering getting fraxel co2 done. Realise it wont do as much but seems safer. I would absolutely love it if it worked all to plan, though am afraid of scarring from the heat or persistent redness or the possibility that it wont do anything at all. Doctors do make it seem like a walk in the park. Was wondering if anyone can give any suggestions or possibility of an even better treatment? I would really appreciate it if anyone could give me so advice and more than happy to keep you updated with any results, pics and text. Thanks !
  • Reply
Hi Nigel I recommend you go to the neutral bay laser dermatology centre. they are the best in the business with over 20 years experience. they are trying to fix my face. I had my procedure with Dr Jack TIng in coogee. If you come across him do not walk away but RUN!
  • Reply
What happened with Dr Ting?
  • Reply
Hi Reddy, Sydney, Australia I am seriously contemplating having Fraxel Repair done on my eyes. Can you please let me know where you went, just so I can avoid going there. Do you know if there are many places in Sydney that offer Fraxel Repair? thanks
  • Reply
P.s. this time of year people get very dry skin and inflammation. its usually due to dry indoor air. the furnace heat makes it literally drier than the sahara desert in your house. the sahara is average 15 percent humidity. the average indoor house in winter is 0-5 percent. get a humidifier in every room! especially if you have ever had problems with eczema or psoriasis.
  • Reply
I am now 3 months post-fraxel repair and my skin is so smooth. Since I had my eyes and neck done, there has also been some tightening around the eyelids an jawline. I am a 57 year old woman and did not think it was possible to have such smooth skin. To preserve the results, I now follow a stringent skin care regimen. This was definitely worth it.
  • Reply
its not just about how long you use it. but about the potency class of the steroid, as well as how much you are applying. patients typically apply way to much topical steroids. for instance the amount that covers the tip of your finger should be the max you would use on an entire arm. topical steroids are therefore much abused and overused by patients seeking quick relief from inflammation. i think its bad doctoring to prescribe it at all. even recommending over the counter hydrocortisone is questionable.
  • Reply
James, I'm 13 weeks post fraxel repair. I have not used a seriod yet as my doctor will not give me one (other than triluma which I could not tolerate). I was seen by another doctor that gave me a compounded Epidermal Repair that contains the following: 7% hydroquinone .05% hydrocortisone .05% Retinoic Acid and kojic acid Do you think this is ok? I have been using it for about a week. I agree with you on the using too much. It's hard to get a pea size amount of anything to spread over your entire face. I have been mixing a very small pea size amount with Cerave moisturizer and I have tolerated it fine. Now I'm worried about the steroid cause lord only knows I don't need more issues....grrrrr.
  • Reply
well here is the thing. you got fraxel to induce collagen growth in the skin. steroids prevent this! they inhibit your skins ability to repair itself (no pun intended). that's how they stop inflammation. they stop all cell metabolism and dna synthesis. so you a steroid cream is working against everything you are trying to do right now! supposedly OTC hydrocortisone is the safest steroid cream. its not very potent, but can still stop inflammation. however its still inhibiting your fraxel results at the same time. get rid of it! there's no reason to use it if you are moisturizing morning and evening. as well as taking it easy on your face with cold, wind, soft pillow cases, clothes, etc.
  • Reply
A steroid cream can often improve redness quickly.
  • Reply
Dr. Weiner, What's the downside to using a steroid cream? My derm keeps telling me if mine does not improve, then we will use it...I'm 13 weeks out. Is their a reason you can think of to wait? Which one do you give your patients? Thanks! CB
  • Reply
Short term use, like 2-3 weeks, no real side effects. Long term, you can get thinning of the skin.
  • Reply
steroid creams shouldn't be used on the face, especially in such a patient. remember they already have skin problems which is why they had fraxel. why make it potentially worse with steroids (which reduce inflammation by stopping dna synthesis). lead to problems like teleangectsia and skin atrophy. i've even seen patients with stretch marks on their face from steroid creams.
  • Reply
Thanks Dr. Weiner. Is prolonged use of hydrocortisone (.5 or 1%) safe for long term use? Can it thin the skin? CB
  • Reply
I'm 13 weeks post fraxel and I agree with your statement. I'm sure some of the paperwork I signed explained "what could" happen, but the advertising by Reliant sure makes it sound like a walk in the park, NOT!. The good news is it will get better, at least mine is. This site is great for answering questions. Other than being red, can you tell if you have other pigment issues?
  • Reply
Yes! I now have small discolouration spots (brown) on my cheek and temple regions and I think these are permanant. If so I will be having words with my doctor.
  • Reply